Alert archive / Mississippi / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 299, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Jun 30, 2007, 2:12 PM CDT for Clay County, Mississippi. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 30, 2007, 2:12 PM CDT (19:12 UTC)
- Expired
- Jun 30, 2007, 2:45 PM CDT
- In force
- 33 min
- Issued by
- NWS Jackson, MS
- Area
- Counties, with a storm outline in the text
County Clay County, MS
The radar
The Columbus AFB radar (KGWX), 50 km from the middle of the area, began a volume at 19:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 30, 12:07 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 7.2 hours before the alert went out and 192 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2030 J/kg
- Mixed-layer CIN
- -29 J/kg
- Mixed-layer LCL
- 749 m above ground
- 0-6 km bulk shear
- 4 kt
- 0-1 km storm-relative helicity
- -19 m²/s²
- 0-3 km storm-relative helicity
- 4 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 30, 10:31 AM CDT, 3 hours 41 minutes earlier.
Area forecast discussion, Jun 30, 10:31 AM CDT, 3 hours 41 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE JACKSON MS 1031 AM CDT SAT JUN 30 2007 .UPDATE...MORNING RAOBS HAVE MOISTENED A BIT FROM YESTERDAY WITH BETTER PROGGED AFTERNOON SBCAPES OF 4500+J/KG. WET MICROBURST POTENTIAL HAS ALSO RISEN TO THE RISK CATEGORY. SATELLITE IMAGERY SHOWING A DEEP PLUME OF TROPICAL MOISTURE SURGING TOWARD THE REGION FROM THE MIDDLE GULF BEING ASSISTED BY A 300MB VORT THAT MOVES INTO SRN MS EARLY THIS EVENING. THIS SHOULD ENHANCE ANY SEA BREEZE ACTION AND AS A RESULT...HAVE BOOSTED POPS ACROSS SRN MS. WE ALSO HAVE A WEAK MID LEVEL SHEAR AXIS ACROSS NERN MS FROM SE TO NW WHERE CONVECTION PERSISTED MUCH OF LAST NIGHT RIGHT UP UNTIL SUNRISE. EXPECT SOME REDEVELOPMENT IN THOSE PORTIONS THIS AFTERNOON WHILE MOST OTHER LOCATIONS SEE ONLY 25-30% COVERAGE. ALSO BUMPED UP MAX TEMPS SLIGHTLY WITH PLENTY OF SUNSHINE HEATING THINGS UP EARLY THIS AFTERNOON BEFORE THE CONVECTION ERUPTS. UPDATES TO GRIDS SHOULD BE AVAILABLE AND ZONES WILL BE OUT SHORTLY. NO OTHER CHANGES ANTICIPATED FOR NOW./40/ REST OF PREVIOUS DISCUSSION...CONVECTION WILL DECREASE DURING THE EVENING WITH THE LOSS OF HEATING. STUCK CLOSE TO GUIDANCE WITH LOWS IN THE LOWER 70S. ALTHOUGH THE DRIER AIR BEHIND THE FRONTAL BOUNDARY DROPPING INTO OUR CWA SUNDAY WILL LIKELY REMAIN JUST NE OF OUR AREA UNTIL MONDAY...CONVERGENCE ALONG THE BOUNDARY DURING PRIME HEATING SHOULD ENHANCE THUNDERSTORM DEVELOPMENT SUNDAY AFTERNOON/EVENING. THE 00Z MAV GUIDANCE POPS ARE FAIRLY GENEROUS BUT WL NOT CUT AT THIS TIME. SCATTERED TO NUMEROUS COVERAGE IS EXPECTED ESPECIALLY NORTH OF I-20. THERMODYNAMIC PARAMETERS WILL BE SIMILAR TODAY AND WL CONTINUE MENTION OF STRONG THUNDERSTORMS IN THE HWO FOR SUNDAY. SUNDAY MAX TEMPS SHOULD BE A COUPLE DEGREES COOLER THAN TODAY DUE TO INCREASED CLOUD COVER AND RAIN CHANCES./22/ LONGER TERM...MDLS CONTINUE TO SLOW DOWN THE PROGRESSION OF THE FRONT. THERE IS GOOD AGREEMENT BETWEEN THE GFS AND ECMWF THAT THE FRONT WILL SLOWLY SINK INTO THE CWFA SUN NIGHT BEFORE STALLING OUT OVER SRN MS TUE. ALOFT NUMEROUS DISTURBANCES LOOK TO MOVE THROUGH THE AREA AS THE LONGWAVE TROUGH...CURRENTLY OVER THE NERN CONUS AND WRN ATLANTIC...SHIFTS WEST AND DIGS AS THE ENTIRE UPPER PATTERN STARTS TO RETROGRADE. IF THIS SCENARIO DOES OCCUR WITH THE FRONT BASICALLY STALLING OUT OVER THE SRN HALF OF THE CWA AND DISTURBANCES MOVING THROUGH...RAIN CHANCES WILL BE FAIRLY GOOD THROUGH THE FIRST HALF OF NEXT WEEK. SUN NIGHT AND INTO TUE...THE BIGGEST FORECAST CONCERN WILL BE RAIN CHANCES. THE FRONT WILL ALREADY BE MOVING INTO THE CWA SUN EVENING WITH SHRA AND TSRA ONGOING. THIS FRONT WILL CONTINUE TO SLOWLY SINK SOUTH AND LOOKS TO STALL SOUTH OF I-20 SOMETIME TUE. ALOFT...THE FLOW WILL BE WEAK BUT BECOMING MORE NWLY AND HELP TO SEND WEAK DISTURBANCES INTO THE AREA OVER THE NEXT FEW DAYS. MOISTURE WILL NOT BE OF SHORT SUPPLY AS PWATS WILL BE NEAR OR ABV 2 AND H85 THETA E VALUES GREATER THAN 335K. WITH MOISTURE LIKE THIS VERY SUBTLE THINGS WILL BE ABLE TO KICK CONVECTION OFF. THIS SHOULD HELP TO DEVELOP WIDESPREAD SHRA AND TSRA DURING THE HEATING OF THE DAY BUT ALLOW ACTIVITY TO CONTINUE THROUGH MUCH OF THE NIGHT. CONVECTION WILL BE CONCENTRATED CLOSER TO THE FRONT AND SHOULD BRING QUITE A BIT OF RAIN TO CNTRL AND SRN MS AND NE LA. ALSO THE HIGH MOISTURE CONTENT WILL ALLOW FOR TSRA TO BE VERY EFFICIENT AND DROP TORRENTIAL RAIN. OVER THE 2 1/2 DAY TIME FRAME SOME AREAS COULD SEE 2 OR MORE INCHES OF VERY BENEFICIAL RAIN. WED AND INTO THE LATTER PART OF THE WEEK...SLIGHTLY DRIER AIR WILL TRY TO WORK IN FROM THE NE AND MAY ALLOW SHRA AND TSRA TO BE CONTAINED TO THE CNTRL AND SRN ZONES AROUND THE OLD BNDRY WED AND THU. WITH NW FLOW SECURELY IN PLACE ANOTHER FRONT WILL TRY TO MOVE INTO THE AREA FRI. THIS WILL BRING RAIN CHANCES BACK UP ACROSS THE NORTH. AT THIS TIME IT APPEARS WE COULD BE IN THIS NW FLOW PATTERN INTO NEXT WEEKEND WHICH WILL HELP PUSH THE FRONT THROUGH FRI NIGHT. THIS FRONT WILL FINALLY PUSH THE DEEP MOISTURE SOUTH AND COULD BRING SOME SLIGHTLY COOLER AIR. AS FOR GUI...THROUGH MOST OF THE FCST I HAVE STUCK WITH THE MAV AND MEX. THE BIGGEST CHANGES WERE IN POPS BOTH MON AND TUE. THE LATEST ENSEMBLE GUI VALUES CAME IN HIGHER AND THIS HAS BEEN A TREND OVER THE LAST 3-4 RUNS. FOR MON...MANY OF THE ENSEMBLE MEAN VALUES HAVE COME IN CLOSE TO 50% AND LOCAL STUDIES HAVE SHOWN THAT WHEN THE MEAN VALUE IS THAT HIGH AND NOT ABV THE OPERATIONAL MOS VALUE...WE MEASURE 75% OF THE TIME. WITH THAT AND EVERYTHING MENTIONED IN THE PREVIOUS PARAGRAPHS CONFIDENCE FOR RAIN IS INCREASING AND I HAVE RAISED MAV AND MEX POPS FOR THE MON AND TUE...DAY TIME PERIODS OVER A GOOD PORTION OF THE CWA. OUTSIDE OF THOSE 2 PERIODS I REALLY DIDNT MAKE ANY SERIOUS ADJUSTMENTS TO THE POPS GUI GAVE ME. AS FOR TEMPS...WITH WIDESPREAD CONVECTION EXPECTED MON AND TUE...HIGHS LOOK TO REMAIN IN THE UPPER 80S. AFTER TUE I HAVE STUCK WITH THE RATHER EFFECTIVE FORECAST OF RAISING HIGHS A DEGREE OR TWO ABV GUI. THIS IS MAINLY IN THE NORTH WHERE CONVECTION WILL LIKELY NOT BE SO WIDESPREAD. IN THE SOUTH I PRETTY MUCH STUCK WITH GUI VALUES FOR BOTH HIGHS AND LOWS. /CAB/ && .AVIATION...VFR CONDITIONS SHOULD PREVAIL WITH BROKEN-SCATTERED CU 45-5500 FEET 18-01Z AND HIGHER LAYERS DURING THE EVENING HOURS. IFR/MVFR CONDITIONS WILL BE SEEN IN POCKETS WITH SCATTERED TSRA MAINLY 19-00Z ACROSS SRN PORTIONS SUCH AS KHBG. LATER TONIGHT...PATCHES OF MVFR LIGHT FOG CAN BE EXPECTED 09-13Z EARLY SUNDAY./40/ && .PRELIMINARY POINT TEMPS/POPS... JACKSON 96 73 91 72 / 31 42 58 67 MERIDIAN 95 72 90 70 / 31 48 60 67 VICKSBURG 95 72 91 71 / 32 34 58 66 HATTIESBURG 96 73 91 71 / 48 21 52 40 NATCHEZ 93 72 92 70 / 40 17 68 40 GREENVILLE 96 72 90 70 / 31 49 68 71 GREENWOOD 96 73 89 70 / 35 52 69 66 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...NONE. LA...NONE. AR...NONE. &&
Hazardous weather outlook, Jun 30, 5:54 AM CDT, 8 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 554 AM CDT SAT JUN 30 2007 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 011100- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- MADISON-FRANKLIN-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR-SUNFLOWER- LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-CHOCTAW- OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON-NOXUBEE- ISSAQUENA-SHARKEY-YAZOO-LEAKE-NESHOBA-KEMPER-WARREN-HINDS-RANKIN- SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH-SIMPSON-SMITH-JASPER- CLARKE-JEFFERSON-ADAMS-LINCOLN-LAWRENCE-JEFFERSON DAVIS-COVINGTON- JONES-MARION-LAMAR-FORREST- 554 AM CDT SAT JUN 30 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS. .DAY ONE...TODAY AND TONIGHT A FEW STRONG THUNDERSTORMS WILL BE POSSIBLE OVER PORTIONS OF THE OUTLOOK AREA LATER THIS AFTERNOON AND EVENING. FREQUENT LIGHTNING... SMALL HAIL AND WIND GUSTS OF 40 TO 50 MPH MAY ACCOMPANY THE STRONGEST STORMS. IN ADDITION...THE SLOW MOVEMENT OF THE THUNDERSTORMS WILL LEAD TO LOCALLY HEAVY RAINFALL AND THE PONDING OF WATER ON ROADS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY A COLD FRONT WILL DRIFT INTO THE NORTHERN PORTIONS OF THE OUTLOOK AREA SUNDAY AND ENHANCE THUNDERSTORM DEVELOPMENT. STRONG THUNDERSTORMS CAPABLE OF PRODUCING FREQUENT LIGHTNING...SMALL HAIL AND WIND GUSTS OF 40 TO 50 MPH MAY ACCOMPANY THE STRONGEST STORMS. THE SLOW MOVEMENT OF THE THUNDERSTORMS WILL LEAD TO LOCALLY HEAVY RAINFALL AND THE PONDING OF WATER ON ROADS. OTHERWISE...THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW AFTER SUNDAY EVENING. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS IS NOT EXPECTED THROUGH NEXT SATURDAY MORNING...JULY 7TH. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK. 22
In the hours before
Special weather statement, Jun 30, 12:40 PM CDT, 1 hour 32 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 1240 PM CDT SAT JUN 30 2007 MSZ031-033-039-301810- LOWNDES MS-OKTIBBEHA MS-NOXUBEE MS- 1245 PM CDT SAT JUN 30 2007 ...STRONG THUNDERSTORMS DEVELOPING OVER NORTHEAST MISSISSIPPI... SCATTERED STRONG THUNDERSTORMS CAPABLE OF PRODUCING 40 MPH WINDS FROM JUST WEST OF STARKVILLE TO MACON AND PAULETTE AT 1240 PM CDT...WERE MOVING NORTHEAST AT 10 MPH. BRIEF HEAVY RAIN ALONG WITH FREQUENT CLOUD TO GROUND LIGHTNING ARE ALSO LIKELY WITH THESE STORMS AS THEY BUILD INTO THE HIGHWAY 45 CORRIDOR AND POINTS EAST TOWARD THE COLUMBUS AREA. HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES. PEOPLE IN LOWNDES...NOXUBEE AND OKTIBBEHA COUNTIES...INCLUDING THE CITIES OF COLUMBUS AND STARKVILLE...SHOULD MONITOR THIS STORM CLOSELY. ERA
The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 30, 1:14 PM CDT | Severe Thunderstorm Warning | JAN | Lowndes | 46 min |
| Jun 30, 4:59 PM CDT | Severe Thunderstorm Warning | JAN | Montgomery | 31 min |
| Jun 30, 5:28 PM CDT | Severe Thunderstorm Warning | JAN | Montgomery | 26 min |
| Jun 30, 6:33 PM CDT | Severe Thunderstorm Warning | JAN | Madison | 18 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.